Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 347, NWS North Platte, NE

August 5, 2007Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2007, 6:23 PM CDT for Brown County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2007, 6:23 PM CDT (23:23 UTC)
Expired
Aug 5, 2007, 7:30 PM CDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Brown County, NE

The radar

The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:45 PM CDTHAIL 0.755 Sw Johnstown, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052323
SVRLBF
NEC017-060030-
/O.NEW.KLBF.SV.W.0347.070805T2323Z-070806T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF AINSWORTH...

* UNTIL 730 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF JOHNSTOWN...OR ABOUT 22 MILES SOUTHEAST OF
  VALENTINE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSTOWN BY 640 PM CDT...
  6 MILES NORTHEAST OF MOON LAKE BY 655 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4270 10018 4221 10017 4214 9981 4234 9967
      4260 9982

$$

CDC
4 follow-up statements
000 
WWUS53 KLBF 052343
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SUN AUG 5 2007

NEC017-060030-
/O.CON.KLBF.SV.W.0347.000000T0000Z-070806T0030Z/
BROWN NE-
643 PM CDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF JOHNSTOWN...OR ABOUT 16 MILES WEST OF
AINSWORTH...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF MOON LAKE BY 655 PM CDT...
  7 MILES SOUTHWEST OF HIGHWAY 7 MILE MARKER 40 BY 710 PM CDT...
  HIGHWAY 7 MILE MARKER 30 BY 720 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4270 10018 4221 10017 4214 9981 4234 9967
      4260 9982

$$

CDC
000 
WWUS53 KLBF 052356
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT SUN AUG 5 2007

NEC017-060030-
/O.CON.KLBF.SV.W.0347.000000T0000Z-070806T0030Z/
BROWN NE-
656 PM CDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF MOON LAKE...OR ABOUT 13 MILES SOUTHWEST
OF AINSWORTH...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF HIGHWAY 7 MILE MARKER 40 AND 9 MILES NORTHEAST
  OF LONG LAKE STATE WILDLIFE MANAGEMENT AREA BY 705 PM CDT...
  HIGHWAY 7 MILE MARKER 30 BY 720 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4270 10018 4221 10017 4214 9981 4234 9967
      4260 9982

$$

CDC
000 
WWUS53 KLBF 060006
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN AUG 5 2007

NEC017-060030-
/O.CON.KLBF.SV.W.0347.000000T0000Z-070806T0030Z/
BROWN NE-
706 PM CDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOON LAKE...OR ABOUT 15 MILES SOUTHWEST OF AINSWORTH...
MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY
  715 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS 
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4270 10018 4221 10017 4214 9981 4234 9967
      4260 9982

$$

CDC
000 
WWUS53 KLBF 060028
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT SUN AUG 5 2007

NEC017-060038-
/O.EXP.KLBF.SV.W.0347.000000T0000Z-070806T0030Z/
BROWN NE-
728 PM CDT SUN AUG 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN COUNTY EXPIRES
AT 730 PM CDT...

THIS STORM CONTINUES TO BE SEVERE AND HAS MOVED SOUTH INTO SOUTHERN 
BROWN COUNTY.

LAT...LON 4270 10018 4221 10017 4214 9981 4234 9967
      4260 9982

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:24 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 5, 3:24 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT SUN AUG 5 2007

.DISCUSSION...
NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM12 AND
GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO
FRONT RANGE. THE ATM WILL BE STRONGLY CAPPED SO WIDESPREAD CONVECTION
IS UNLIKELY. ANY STORMS WHICH FORM WILL CERTAINLY BE CAPABLE OF
PRODUCING INTENSE RAINFALL AND SPC HAS OUTLOOK THE AREA FOR SEVERE
WEATHER MONDAY AND TUESDAY. BOTH THE NAM AND THE GFS SHOW DEEP
MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS
AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE
MISSISSIPPI VALLEY AND THEN RETREATS BACK WEST LATER THIS WEEK.

THROUGH WEDNESDAY...NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF A
BROAD SUBTROPICAL RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES
ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG
SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE
AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR LOCALLY HEAVY RAINFALL.
THE LATEST SIMULATION OF THE GFS SHOWS THE H5 RIDGE AMPLIFYING ACROSS
NEB LATER THIS WEEK. THIS IS SUPPORTED BY THE ECMWF. THIS TREND
WOULD KEEP THE AREA DRIER LATER THIS WEEK AS THE STORM TRACK WOULD BE
FARTHER WEST...NORTH AND EAST AROUND THE PERIPHERY OF THE RIDGE.

FOR TONIGHT...THE SURFACE DRYLINE FROM KSNY NORTH TO KPHP APPEARS TO
BE THE BEST FOCUS FOR STORM DEVELOPMENT. ACTIVITY IS EXPECTED TO BE
ISOLATED TO SCATTERED WITH A FEW STRONG TO SEVERE STORMS. HAIL AND
WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE ACROSS NRN
NEB WHERE A TRIPLE PT IS FORMING.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE
LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT.

&&

.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO BE PLENTIFULLY ACROSS MOST OF THE
REGION...EXCEPT ALONG THE FOOTHILLS OF THE ROCKIES. ALL THIS
MOISTURE HAS CREATED AN UNSTABLE ATMOSPHERE WITH THE POTENTIAL FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WHERE EVER THERE ARE
SURFACE BOUNDARIES. THE HIGH MOISTURE WILL ALSO AID IN THE DEVELOP
OF MVFR CIGS AND/OR VSBYS...ALONG AND EAST A KIML TO KVTN LINE.
LOCALLY CIGS OR VSBYS MAY BRIEFLY DROP TO IFR FOR AREAS EAST OF A
KLBF TO KANW LINE NEAR SUNRISE. A RETURN TO VFR BY MID TO LATE
MORNING IS EXPECTED.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Aug 5, 3:39 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SUN AUG 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SUN AUG 5 2007 /239 PM MDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW
STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS THE
OUTLOOK AREA DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS AS
NUMEROUS DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS.
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH
SATURDAY. ON MONDAY AND TUESDAY...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH
PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE OUTLOOK
AREA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Aug 5, 5:04 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 SE KILGORE            42.89N 100.89W
08/05/2007  E1.00 INCH       CHERRY             NE   LAW ENFORCEMENT

            SHERIFF DEPUTY OBSERVED QUARTER SIZE HAIL...AND THEN
            TURNED AROUND AS CONDITIONS WERE DETERIORATING RAPIDLY.

&&

BTAYLOR
Local storm report, Aug 5, 5:15 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             7 S VALENTINE           42.77N 100.55W
08/05/2007  E1.25 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

BTAYLOR
Local storm report, Aug 5, 6:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             16 SSE KILGORE          42.72N 100.84W
08/05/2007  E2.75 INCH       CHERRY             NE   PUBLIC

            BASEBALL SIZE HAIL AT THE WEST END OF MERRITT RESERVOIR.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:55 PM CDTSevere Thunderstorm WarningLBFCherry65 min
Aug 5, 4:27 PM CDTSevere Thunderstorm WarningLBFCherry33 min
Aug 5, 4:45 PM CDTTornado WarningLBFCherry45 min
Aug 5, 5:08 PM CDTSevere Thunderstorm WarningLBFCherry52 min
Aug 5, 5:29 PM CDTSevere Thunderstorm WarningLBFCherry31 min
Aug 5, 5:53 PM CDTSevere Thunderstorm WarningLBFCherry67 min
Aug 5, 5:57 PM CDTSevere Thunderstorm WarningLBFCherry37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.